Alert archive / North Dakota / Wind Advisories in 2011

Wind Advisory 14, NWS Bismarck, ND

May 31, 201119 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 31, 2011, 6:52 PM CDT for 19 counties in North Dakota. It took effect at May 31, 2011, 7:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 31, 2011, 6:52 PM CDT (23:52 UTC)
In effect from
May 31, 2011, 7:00 PM CDT
Expired
May 31, 2011, 10:00 PM CDT
In force
3 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS73 KBIS 312352
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT TUE MAY 31 2011

...WIND ADVISORY IN EFFECT FOR CENTRAL NORTH DAKOTA THROUGH THE
EVENING HOURS...

.STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING
HOURS. SUSTAINED NORTHWESTERLY WINDS AROUND 30 MPH...AND GUSTS UP
TO 50 MPH ARE EXPECTED FOR CENTRAL NORTH DAKOTA UNTIL SUNSET. THE
STRONGEST WINDS ARE OCCURRING IN THE BELCOURT AND RUGBY AREAS.

THOSE SUPPORTING THE FLOOD FIGHTING EFFORTS IN BUILDING THE DIKES
AND LEVEES ACROSS CENTRAL NORTH DAKOTA SHOULD PREPARE FOR THESE
STRONG WINDS. SIGNIFICANT WAVE ACTION IS OCCURRING ON AREA LAKES
AND RIVERS.

IN ADDITION...WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...AND
COULD RESULT IN PROPERTY DAMAGE IF THE NECESSARY PREPARATIONS ARE
NOT TAKEN.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010300-
/O.EXP.KBIS.HW.W.0005.000000T0000Z-110601T0000Z/
/O.NEW.KBIS.WI.Y.0014.110601T0000Z-110601T0300Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
652 PM CDT TUE MAY 31 2011 /552 PM MDT TUE MAY 31 2011/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/
THIS EVENING. 

* STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS.
  SUSTAINED NORTHWESTERLY WINDS AROUND 30 MPH...AND GUSTS UP TO 50
  MPH ARE EXPECTED FOR CENTRAL NORTH DAKOTA UNTIL SUNSET. THE
  STRONGEST WINDS ARE OCCURRING IN THE BELCOURT AND RUGBY AREAS.

* WORKERS SUPPORTING THE DIKES AND LEVEES SHOULD PREPARE FOR THE
  STRONG WINDS...ALONG WITH HIGH WAVE ACTION ON AREA LAKES AND
  RIVERS. TRAVEL WILL BE DIFFICULT...AND PROPERTY DAMAGE WILL BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ001-002-009-010-017-018-031>033-040-041-043-044-010100-
/O.EXP.KBIS.HW.W.0005.000000T0000Z-110601T0000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
652 PM CDT TUE MAY 31 2011 /552 PM MDT TUE MAY 31 2011/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* NORTHWESTERLY WINDS HAVE TAPERED OFF TO BELOW 25 MPH ACROSS
  WESTERN NORTH DAKOTA THIS EVENING. THE WINDS WILL CONTINUE TO
  DIMINISH OVERNIGHT. AS A RESULT...THE HIGH WIND WARNING WILL BE
  ALLOWED TO EXPIRE.

$$

TM
1 follow-up statement
543 
WWUS73 KBIS 010258
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT TUE MAY 31 2011

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

.WINDS HAVE DIMINISHED DRAMATICALLY DURING THE PAST HOUR AS A
SURFACE LOW CONTINUES TO MOVE EAST OF THE REGION AND THE ATMOSPHERE
STABILIZES. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010400-
/O.EXP.KBIS.WI.Y.0014.000000T0000Z-110601T0300Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
958 PM CDT TUE MAY 31 2011 /858 PM MDT TUE MAY 31 2011/

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS
EVENING. 

*  WINDS HAVE DIMINISHED DRAMATICALLY DURING THE PAST HOUR AS A
   SURFACE LOW CONTINUES TO MOVE EAST OF THE REGION AND THE
   ATMOSPHERE STABILIZES. THE WIND ADVISORY WILL BE ALLOWED TO
   EXPIRE AS A RESULT.

$$

TM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 31, 4:44 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 31, 4:44 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
444 PM CDT TUE MAY 31 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. THE PEAK
GUST SO FAR HAS BEEN 60 MPH AT THE ROLLA AWOS SITE. HAVE LEFT HIGH
WIND WARNING AS IS...WITH 00Z EXPIRATION. SHOWERS WILL BE WINDING
DOWN THROUGH EARLY EVENING ACROSS THE NORTHEAST. EXPECT DECREASING
CLOUDS AND DIMINISHING WINDS...WITH DRY CONDITIONS DURING THE DAY
ON WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...

FORECAST HIGHLIGHTS DURING THE EXTENDED PERIOD WILL BE WARMER
TEMPERATURES AND CHANCES FOR THUNDERSTORMS. FOR THE MOST PART
FORECAST MODELS ARE IN GOOD OVERALL AGREEMENT SO UTILIZED A BLEND.

AN UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS SHIFTS EASTWARD WED
NIGHT AS AN UPPER TROUGH/CLOSED LOW NOW SPINNING OFF THE WEST COAST
DEVELOPS SOUTHEAST TOWARDS THE GREAT BASIN. AHEAD OF THE
TROUGH...SFC LOW PRESSURE DEVELOPS OVER THE NORTHERN HIGH
PLAINS...RESULTING IN INCREASING SOUTHERLY FLOW WHICH BRINGS WARM
AIR AND MOISTURE INTO THE REGION. ALL MODELS DEPICT INCREASING
ELEVATED INSTABILITY CREEPING FROM SOUTH TO NORTH ACROSS THE DAKOTAS
WED NIGHT...ALONG WITH AN EMBEDDED S/WV IMPULSE LIFTING NORTHEAST
INTO THE REGION. THIS IS A GOOD SETUP FOR NOCTURNAL THUNDERSTORMS
SO BUMPED UP THUNDER CHANCES A TAD. BEST DYNAMICS AND INSTABILITIES
LOOK TO OCCUR OVERNIGHT WED NIGHT INTO THURS MORNING...SO PAINTED
THE HIGHER POPS AFTER MIDNIGHT. THE THREAT FOR SEVERE WEATHER WILL
BE THERE AS WELL LATE WED NIGHT...THANKS TO A NOCTURNAL LLJ OFF TO
OUR SOUTH DEVELOPING NORTHWARD. RAINFALL ACCUMULATIONS WITH ANY
THUNDERSTORMS SHOULD REMAIN BELOW ONE HALF INCH WITH A FAST
SOUTHWESTERLY FLOW ALOFT.

CHANCES FOR THUNDERSTORMS WILL BE ONGOING THURSDAY
MORNING...ESPECIALLY ACROSS THE NORTH. WARM AIR AND MOISTURE
ADVECTION CONTINUE THURSDAY AFTERNOON...WITH FORECAST HIGHS WELL
INTO THE 80S OVER THE SOUTH. WITH THE CONTINUED MOISTURE AND
WAA...AFTERNOON INSTABILITY PARAMETERS SKYROCKET WITH THE GFS AND EC
INDICATING 2-4K J/KG OF ML CAPE. HOWEVER...WE REMAIN VERY WELL
CAPPED WHERE THE BEST CAPE IS LOCATED. I REMOVED CONVECTIVE CHANCES
FOR MOST OF CENTRAL ND FOR THIS REASON FOR THE AFTERNOON. THE MAIN
CIRCULATION CENTER OF THE WESTERN CONUS TROUGH EJECTS NORTHEAST
ACROSS THE MONTANA ROCKIES ON THURSDAY. THUS THE BEST HEIGHT
FALLS/COOLING ALOFT REMAINS MAINLY WEST OF THE STATE...HOWEVER THE
CAP DOES ERODE SOME OVER WESTERN ND SO MAINTAINED CHANCES FOR
THUNDERSTORMS THERE. CHANCES FOR THUNDERSTORMS AREA WIDE THURSDAY
NIGHT AS A COLD FRONT PUSHES EAST ACROSS THE STATE. FOR NOW WILL
LEAVE OUT SEVERE WORDING WED NIGHT-THURS NIGHT AND RELOOK THINGS
TONIGHT/TOMORROW.

PRECIPITATION CHANCES CONTINUE FRIDAY/FRIDAY NIGHT AS ANOTHER SHORT
WAVE TROUGH PUSHES EAST ACROSS THE NORTHERN PLAINS. INSTABILITY
PARAMETERS ARE MUCH WEAKER RESULTING IN A VERY LOW THREAT FOR SEVERE
WEATHER.

WILL LEAVE THE REMAINDER OF THE LONG TERM DRY FOR NOW AS RIDGING
REBUILDS BACK INTO THE NORTHERN PLAINS. THERE IS SOME CONCERN LATE
IN THE LONG TERM PERIOD...SPECIFICALLY EARLY NEXT WEEK. THIS IS WHEN
MODELS BRING ANOTHER POTENT LOW PRESSURE SYSTEM OUT OF THE GREAT
BASIN AND INTO MONTANA. UNCERTAINTY REMAINS ON THE TRACK OF THIS
SYSTEM...AND THE DURATION. WILL CONTINUE TO MONITOR CLOSELY.

&&

.AVIATION...
A LOW PRESSURE SYSTEM IN SOUTH CENTRAL CANADA WILL CONTINUE TO CAUSE
CLOUDY SKIES AND GUSTY WINDS ACROSS CENTRAL AND WESTERN ND THROUGH
THIS AFTERNOON. HOWEVER...THE CLOUDS WILL BE CLEARING FROM WEST TO
EAST THROUGH THE REMAINDER OF THE AFTERNOON...AS WELL AS THE WINDS
WEAKENING WITH TIME. THE WINDS WILL CONTINUE TO GUST TO ABOUT 30 TO
40 KNOTS FOR THE REMAINDER OF THE AFTERNOON...WITH THE GREATEST WIND
GUSTS ACROSS CENTRAL ND. THE MVFR CIGS ACROSS CENTRAL ND WILL LINGER
THROUGH ABOUT 23Z...AND THEN VFR CONDITIONS SHOULD RETURN TO ALL
SITES BY THIS EVENING. HIGH PRESSURE WILL CAUSE THE WINDS TO BECOME
LIGHT AND VARIABLE OVERNIGHT. SOUTHEASTERLY WINDS WILL DEVELOP
TOMORROW MORNING ACROSS WESTERN ND.

&&

.HYDROLOGY...
SERIOUS FLOODING CONCERNS CONTINUE THIS AFTERNOON. HEAVY RAINFALL
AMOUNTS OF 3 TO 5 INCHES IN THE KENMARE AND DONNYBROOK AREAS HAS
PROMPTED SIGNIFICANT RISES IN THE NEW FORECASTS FOR PORTIONS OF
THE DES LACS AND SOURIS RIVERS...IN SOME CASES RECORD STAGES.
MINOT AND POINTS UPSTREAM ARE FACING SIGNIFICANT IMPACTS...AND WILL
BE MONITORING POTENTIAL FOR RAINFALL WEDNESDAY NIGHT THROUGH
THURSDAY. RIGHT NOW...THIS DOES NOT LOOK TO BE A
WIDESPREAD...ORGANIZED RAINFALL EVENT...BUT RATHER FAST MOVING
SCATTERED SHOWERS AND THUNDERSTORMS. UNFORTUNATELY...IT IS
IMPOSSIBLE TO PINPOINT EXACT LOCATIONS OF HEAVY RAIN WITH ANY
SIGNIFICANT LEAD TIME. THE FORECAST RELEASES FROM GARRISON
DAM...AND RESULTING MISSOURI RIVER STAGES AT BISMARCK/MANDAN HAVE
NOT CHANGED SIGNIFICANTLY SINCE YESTERDAY...WITH A CONTINUED RISE
STILL EXPECTED. THE LATEST FORECAST IS FOR A STAGE JUST ABOVE 19
FEET ON SATURDAY. THE MISSOURI RIVER AT WILLISTON IS ALSO FACING
SIGNIFICANT PROBLEMS...WITH ANOTHER RISE TOWARD 28 FEET EXPECTED
BY SATURDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

SHORT TERM/HYDROLOGY...KINNEY
LONG TERM...NH
AVIATION...GRG
Hazardous weather outlook, May 31, 4:05 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT TUE MAY 31 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
405 PM CDT TUE MAY 31 2011 /305 PM MDT TUE MAY 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT FOR PARTS OF THE
FORECAST AREA. A HIGH WIND WARNING IS ALSO IN EFFECT THROUGH EARLY
EVENING FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA.

SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY...AND AGAIN ON FRIDAY. ISOLATED SEVERE STORMS ARE NOT OUT
OF THE QUESTION LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...AND
AGAIN THURSDAY AFTERNOON. THE MAIN THREAT WOULD BE LARGE HAIL.
WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED...ALTHOUGH INDIVIDUAL
THUNDERSTORMS CAN PRODUCE LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH WEDNESDAY AFTERNOON.

KINNEY

In the hours before

Local storm report, May 31, 2:59 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     NON-TSTM WND GST ROLLA                   48.86N 99.62W
05/31/2011  M58 MPH          ROLETTE            ND   AWOS

            WIND GUST AT ROLLA AWOS SITE.

&&

RK
Local storm report, May 31, 4:48 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
448 PM CDT TUE MAY 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HIGH SUST WINDS  5 S MANDAN              46.75N 100.89W
05/31/2011  M40 MPH          MORTON             ND   AWOS

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:00 PM CDTAreal Flood AdvisoryBISWard3 hr
May 31, 5:00 AM CDTAreal Flood AdvisoryBISMcLean, Mountrail, Ward7 hr
May 31, 7:00 AM CDTAreal Flood WarningBISWard51 hr
May 31, 10:23 AM CDTAreal Flood AdvisoryBISBottineau, McHenry, Pierce, Rolette48 hr
May 31, 10:49 AM CDTRiver Flood WarningBISWard3 days
May 31, 12:50 PM CDTAreal Flood AdvisoryBISBottineau, Burke, McHenry, McLean, Mercer, Mountrail and 2 more45 hr

Nearby

Wind Advisories in North Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.